MAUDE Adverse Event Report: STRYKER SPINE-US OASYS MIDLINE OCCIPUT PLATE ASSY SMALL; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

STRYKER SPINE-US OASYS MIDLINE OCCIPUT PLATE ASSY SMALL; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Catalog Number 48551044
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 10/25/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the two tulips on plate have disconnected from plate post-operatively.Revision surgery will be required.The patient was experiencing pain.
 
Additional Manufacturer Narrative
Visual inspection of the plate identified a small amount of intact fracture surfaces where the tulip pins fractured, an approximate origin was able to be established.Materials analysis was performed in a similar complaint and found that "each tulip pin have ductally fractured in a mode of reverse bending.The elemental constituents were consistent with what is specified on the print.No material or manufacturing defects were found¿.Product history and complaint history review on the reported lot was without incident and no prior complaints.It was reported that the patient was revised using a competitor product.The surgeon did not provide any additional information on this case.No complications in the surgery and the patient's pathology was unknown.The patient did not fuse, which is the probable root cause of the tulip separation.According to the ifu "these implants are temporary internal fixation devices designed to stabilize the operative site during the normal healing process.After healing occurs, these devices serve no functional purpose and can be removed".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: x-ray image review, nc/capa history review, labelling review, risk assessment.Result: the reported event was confirmed upon x-ray image review.The device was not returned, therefore the device evaluation could not be performed.Manufacturing files were not reviewed due to no parts or lot provided.Conclusion: the possible root causes include: improper construct, set screws not tightened correctly.Excessive load due to unstable construct.Excessive load due to patient anatomy/pathology.Patient performs strenuous post-op activities.Surgeon applying too much torque to seat the screw head.
 
Event or Problem Description

Brand Name
OASYS MIDLINE OCCIPUT PLATE ASSY SMALL
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8065411
Report Number0009617544-2018-00266
Device Sequence Number2434844
Product Code NKG
UDI-Device Identifier04546540616531
UDI-Public04546540616531
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48551044
Device Lot NumberL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer01/30/2019
05/30/2019
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date02/28/2019
06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;